Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 20, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 20, 2011, 10:26 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 10:26 AM EDT (14:26 UTC)
- Expired
- Mar 20, 2011, 10:52 PM EDT
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
648 WHUS73 KIWX 201426 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1026 AM EDT SUN MAR 20 2011 LMZ043-046-202230- /O.NEW.KIWX.SC.Y.0020.110320T1426Z-110321T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1026 AM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS: 15 TO 20 KNOTS WITH FREQUENT GUSTS OF 25 TO 30 KNOTS. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
420 WHUS73 KIWX 202022 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 422 PM EDT SUN MAR 20 2011 LMZ043-046-210430- /O.CON.KIWX.SC.Y.0020.000000T0000Z-110321T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 422 PM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. * WINDS: 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS. * WAVES: 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
054 WHUS73 KIWX 210252 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1052 PM EDT SUN MAR 20 2011 LMZ043-046-210400- /O.CAN.KIWX.SC.Y.0020.000000T0000Z-110321T0800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1052 PM EDT SUN MAR 20 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHEAST WINDS WILL GENERALLY REMAIN 15 KNOTS OR LESS BEFORE VEERING WEST 10 TO 15 KNOTS OVERNIGHT. WAVES OF UP TO 2 FEET ARE EXPECTED OVERNIGHT. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 4:26 AM EDT, 6 hours earlier.
Area forecast discussion, Mar 20, 4:26 AM EDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 426 AM EDT SUN MAR 20 2011 .SHORT TERM... WKNG MCV NR KMTO ASSOCD/W EARLIER CONVN THAT ROLLED OUT OF ERN MO A PRIMARY STUMBLING BLOCK NR TERM AS IT ESSENTIALLY CUTS OFF MORE SIG MSTR FLUX INTO THE AREA LTR THIS MORNING. HWVR HIGHRES GUIDANCE FOR THE MOST PART SUFFICIENTLY CAPTURES THIS FTR W/GREATER LL MASS FLUX HOLDING WELL WWD THROUGH THIS MORNING. 00Z RAOBS OUT OF KDVN/KILX CERTAINLY SPELL TROUBLE W/EXTREMELY DRY SUB CLD LYR AND SEEN IN ISENTROPIC PROGS INDICATING 300-400MB COND PRES DEFICITS TO OVERCOME AND THUS EVEN DOUBT VALIDITY OF GROSSLY CUT POP GRIDS GOING FORWARD THROUGH THIS MORNING. SIMILAR CONCERNS THIS AFTN ESP IN LIGHT OF CONSENSUS COLLOCATION OF LL THETA-E RIDGE AND MID LVL HGT FALLS OVR ERN IA/WRN IL INVOF OF SFC FNTL ZONE AND AGAIN REDUCE POPS ESP SOUTH. EWD TRANSLATION OF WK FNTL BNDRY AND THETA-E RIDGE TONIGHT BODES SOMEWHAT BETTER. HWVR DEGREE OF LL VEERING WELL SOUTH OF MID LVL TROUGH CROSSING THE NRN LAKES AND LG SCALE ANTICYCLONIC SINK SEEN IN CROSS SECTIONS WAVES A FLAG OF CONCERN WRT POPS/IMPLIED WX AND DOES NOT VALIDATE A CAT MENTION NORTH THIS EVENING. OTHERWISE BNDRY STALLS MON THROUGH SRN IN AS SECONDARY PLAINS CYCLOGENESIS ENSUES IN RESPONSE TO SIG SW TROUGH SEEN OFF NRN CA COAST THIS MORNING EJECTS INLAND THROUGH THE SRN ROCKIES. NEUTRAL LL THERMAL ADVTN IN THE WAKE OF THIS...LL WRLY FLW AND STG INSOLATION SHLD YIELD ANOTHER MILD SPRING DAY SIMILAR TO SAT. BUT WRLY LL FLW SHLD AGAIN MAKE FOR A SIG LK BREEZE MODIFICATION INLAND ACRS SW MI AND PERHAPS FURTHER INLAND PENDING TIMING OF UPSTREAM CYCLOGENESIS OVR THE CNTRL PLAINS AND CONCURRENT DOWNSTREAM RESPONSE AS LL FLW VEERS. THIS LEADS TO DEEPENING BAROCLINIC ZONE LATE MON NIGHT AND SIG LL FRONTOGENETIC RESPONSE IN FACE OF INCREASING MASS FLUX. TIMING THOUGH AT THIS POINT FVRS GREATER POP WEIGHTING ON TUE BUT DOES FVR A SLGT NEWD LOW CHC POP EXPANSION. && .LONG TERM... TUESDAY THROUGH SATURDAY...A FRONTOGENETIC PATTERN WILL BE SETTING UP AT THE BEGINNING OF THIS PERIOD WITH A STRONG HIGH PRESSURE AREA TO THE NORTH AND A DEEP LOW PRESSURE AREA APPROACHING FROM THE WEST WHILE THE SUBTROPICAL RIDGE EXTENDS INTO THE SOUTHEAST CONUS. THE TEMPERATURE GRADIENT EARLY IN THIS PERIOD ACROSS THE FRONT WILL LIKELY APPROACH 30 DEGREES OVER A DISTANCE OF ONLY 60 MILES. THEREFORE...MAJOR TEMPERATURE FORECAST CHALLENGES ARE INHERENT WITH PACKAGE. HAVE BLENDED THE OPERATIONAL RUNS OF THE ECMWF AND THE GFS WHICH SUPPORT THE SURFACE LOW TRACKING WEST TO EAST ACROSS THE FORECAST AREA WEDNESDAY. THERE MAY BE A BRIEF PERIOD OF FREEZING RAIN OVER FAR NORTHEAST AREAS LATE TUESDAY NIGHT...BUT FOR NOW HAVE JUST RAIN WITH OVERNIGHT LOW TEMPERATURES AT OR ABOVE FREEZING. ANY RAIN WEDNESDAY NIGHT SHOULD MIX WITH AND CHANGE TO SNOW BEFORE ENDING LATE WEDNESDAY NIGHT OR THURSDAY. MUCH COLDER AIR WILL SPREAD INTO THE AREA FOR THE REST OF THE WEEK. THE GFS/MEX AND MEAN ENSEMBLE AVERAGE TEMPERATURES STILL LOOK TOO WARM GIVEN THE FETCH OF VERY COLD AIR UPSTREAM. COLDER TEMPERATURES ARE SUPPORTED BY THE CANADIAN EPS GRAMS...SO PREFER A COLDER ECMWF/CANADIAN BLEND. HAVE LOWERED TEMPERATURES A COUPLE OF DEGREES LATE IN THE WEEK. && .AVIATION... VFR CONDS XPCD THROUGH THE PD. E/SE LL FLW EMANATING OUT OF POLAR RIDGE OVR THE ERN LAKES SHLD CURTAIL EWD SHRA PROGRESSION OUT OF IL AS LLJ AND GREATER LL THETA-E RIDGING REMAINS WELL WEST ACRS IA/WRN IL TDA. THUS DROPPED ALL MENTION OF PCPN W/06Z ISSUANCE. SOMEWHAT BTR POTENTIAL EXISTS TWD LATE EVENING VCNTY OF KSBN W/APCH OF WK SFC FNTL ZONE BUT WILL HOLD OFF ON A MENTION IN LIEU OF LTR 12Z GUIDANCE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...SKIPPER AVIATION...T
Hazardous weather outlook, Mar 20, 4:33 AM EDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 433 AM EDT SUN MAR 20 2011 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-210845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 433 AM EDT SUN MAR 20 2011 /333 AM CDT SUN MAR 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY MAINLY SOUTH OF HIGHWAY 30. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.